Wildfire, St. Croix
- When
- March 8, 7:00 PM AST to March 9, 1:00 AM AST
- Where
- St. Croix forecast zone
- Reported by
- Newspaper
A large brush fire burnt more than 800 acres near Castle Nugent, Lowry Hill and Estate Sight on Saint Croix's East End.
Dry vegetation conditions due to lack of rainfall in St Croix.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Dry vegetation conditions due to lack of rainfall in St Croix.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 8, 4:38 PM AST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 438 PM AST THU MAR 8 2007 .SYNOPSIS... BROAD MID TO UPPER LEVEL TROUGH EXTENDS SOUTHWARD FROM THE WEST ATLANTIC ACROSS CUBA AND HISPANOLA INTO THE NORTH CENTRAL CARIBBEAN. THIS TROUGH WILL SHIFT FURTHER EAST AND MOVE ACROSS THE LOCAL AREA OVERNIGHT THROUGH FRIDAY. IN A MEANTIME A WEAK SHORT WAVE TROUGH WILL MOVE THROUGH THE BASE OF THE TROUGH AND CROSS THE LOCAL AREA OVERNIGHT THROUGH FRIDAY. IN THE LOW LEVELS...HIGH PRESSURE AND THE THE PREVAILING EASTERLIES CONTINUE TO DOMINATE THE FLOW AND WEATHER PATTERN ACROSS THE REGION. SURFACE HIGH PRESSURE WILL CONTINUE TO EXTEND FROM THE EAST CENTRAL ATLANTIC WEST SOUTHWEST TO THE NORTHEAST CARIBBEAN THROUGH THE WEEKEND. LATEST SATELLITE IMAGERY CONTINUED TO SHOW A LARGE AREA OF SAHARAN DUST EXTENDED EASTWARD ACROSS THE LESSER ANTILLES INTO THE TROPICAL ATLANTIC. A FAINT VOLCANIC ASH PLUME WAS ALSO VISIBLE EXTENDING SOME 70 MILES WEST NORTHWEST FROM THE ISLAND OF MONTSERRAT. EARLIER IN THE DAY SMALL TRACES OF ASH WERE ALSO VISIBLE IN AND AROUND THE ISLAND OF SAINT CROIX. && .SHORT TERM... SKIES WERE PARTLY CLOUDY AND HAZY ACROSS THE ENTIRE REGION DURING THE DAY. A FEW ISOLATED SHOWERS DEVELOPED LATE IN THE AFTERNOON MAINLY OVER THE NORTHWEST SECTIONS OF PUERTO RICO...BUT THE ACTIVITY WAS SHORT LIVED AND LEFT LITTLE OR NO RAINFALL ACCUMULATIONS. NO RAINFALL WAS DETECTED ACROSS THE U.S VIRGIN ISLANDS...HOWEVER TRACES OF VOLCANIC ASH MIXED IN WITH THE AFRICAN SAHARA DUST CONTINUED TO MOVE ACROSS THE LOCAL AREA. THE SAHARAN DUST IS EXPECTED TO LINGER ACROSS THE AREA THROUGH AT LEAST FRIDAY... CREATING HAZY CONDITIONS. THE EAST TO SOUTHEAST TRADE WIND FLOW WILL CONTINUE ACROSS THE REGION AT LEAST THROUGH SUNDAY. BY SUNDAY NIGHT AND INTO THE EARLY PART NEXT WEEK...A CHANGE IN THE WIND FLOW TO A MORE EAST TO NORTHEAST DIRECTION WILL ALLOW FOR CLEANER AIR TO MOVE INTO THE PUERTO RICO AND THE U.S. VIRGIN ISLANDS. LATEST GFS MODEL GUIDANCE CONTINUED TO SUGGEST SURFACE HIGH PRESSURE TO QUICKLY BUILDS ACROSS THE WEST ATLANTIC TRAILING A COLD FRONT WHICH WILL SHIFT FURTHER EASTWARD INTO THE CENTRAL ATLANTIC. THIS WILL BRING A RETURN OF A MORE EAST TO NORTHEAST WIND FLOW ACROSS THE AREA LATE SUNDAY INTO THE EARLY PART OF THE NEXT WEEK. IN THE MEANTIME...NO SIGNIFICANT RAINFALL OR WEATHER FEATURES ARE EXPECTED ACROSS THE LOCAL AREA THROUGH THE WEEKEND EXCEPT FOR LIMITED EARLY MORNING AND DIURNALLY ENHANCED AFTERNOON SHOWERS. && .MARINE... MARINERS SHOULD EXPECT WINDS OF 20 KNOTS OR LESS AND SEAS OF 7 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH FRIDAY. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE ATLANTIC OFF SHORE WATERS AND THE EASTERN CARIBBEAN WATERS AND WILL GO INTO EFFECT EARLY THIS EVENING FOR THE ATLANTIC NEAR SHORE WATERS AND THE WESTERN CARIBBEAN WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 85 73 85 / 0 10 20 20 STT 75 83 74 83 / 0 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SMALL CRAFT ADVISORY AMZ710>AMZ730 AND PARTS OF AMZ740. VI...SMALL CRAFT ADVISORY AMZ710>AMZ730. && 06/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST THU MAR 8 2007 PRZ001>013-AMZ710>750-091000- 600 AM AST THU MAR 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...MARINERS CAN EXPECT SEAS TO BUILD TO 5 TO 7 FEET ACROSS THE ATLANTIC WATERS AND ALL CARIBBEAN WATERS. SMALL CRAFT ADVISORIES WILL BE LIKELY BY THIS AFTERNOON FOR THE OFFSHORE ATLANTIC AND EASTERN CARIBBEAN WATERS...AND ALL LOCAL WATERS...EXCEPT THE NEAR SHORE WATERS OFF WESTERN PUERTO RICO...BY THE EVENING. SMALL CRAFT SHOULD EXERCISE CAUTION IN ALL THE LOCAL WATERS...EXCEPT THE NEAR SHORE WATERS OFF WESTERN PUERTO RICO...THROUGH THIS MORNING. NO SIGNIFICANT RAINFALL IS EXPECTED AND THE POTENTIAL FOR GRASS AND BRUSH FIRES WILL REMAIN HIGH. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...NO SIGNIFICANT RAINFALL IS EXPECTED AND THE POTENTIAL FOR GRASS AND BRUSH FIRES WILL REMAIN HIGH. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-091000- 600 AM AST THU MAR 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...MARINERS CAN EXPECT SEAS TO BUILD TO 5 TO 7 FEET ACROSS THE ATLANTIC WATERS AND ALL CARIBBEAN WATERS. SMALL CRAFT ADVISORIES WILL BE LIKELY BY THIS AFTERNOON FOR THE OFFSHORE ATLANTIC AND EASTERN CARIBBEAN WATERS...AND ALL LOCAL WATERS...EXCEPT THE NEAR SHORE WATERS OFF WESTERN PUERTO RICO...BY THE EVENING. SMALL CRAFT SHOULD EXERCISE CAUTION IN ALL THE LOCAL WATERS...EXCEPT THE NEAR SHORE WATERS OFF WESTERN PUERTO RICO...THROUGH THIS MORNING. NO SIGNIFICANT RAINFALL IS EXPECTED AND THE POTENTIAL FOR GRASS AND BRUSH FIRES WILL REMAIN HIGH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...NO SIGNIFICANT RAINFALL IS EXPECTED AND THE POTENTIAL FOR GRASS AND BRUSH FIRES WILL REMAIN HIGH. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
1 wildfire. Local standard time, as filed.
A large brush fire burnt more than 800 acres near Castle Nugent, Lowry Hill and Estate Sight on Saint Croix's East End.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in U.S. Virgin Islands in 2007Every state in 2007This day in weather historyWarnings in U.S. Virgin Islands, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24549.